Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 141, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 12, 2002, 7:13 PM CDT for Terry County, Texas. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2002, 7:13 PM CDT (00:13 UTC)
- Expired
- Jun 12, 2002, 8:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Terry County, TX
The radar
The Lubbock radar (KLBB), 73 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:15 PM CDT | Hail 1 | Gomez, TX | Quarter size hail destroyed at least 10,000 acres of cotton. |
| Jun 12, 7:18 PM CDT | Hail 1 | Brownfield, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 2467 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLUB 130013
SVRLBB
TXC445-130115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
710 PM CDT WED JUN 12 2002
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TERRY COUNTY IN NORTHWEST TEXAS
THIS INCLUDES BROWNFIELD...
* UNTIL 815 PM CDT
* AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A WIND GUST IN EXCESS
OF 70 MPH AND HAIL TO QUARTER SIZE JUST WEST OF BROWNFIELD...
MOVING SOUTHEAST AT 15 MPH. THE BROWNFIELD POLICE DEPARTMENT
REPORTED POWER POLES DOWN 12 MILES NORTHWEST OF BROWNFIELD AROUND
645 PM WITH THIS STORM.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
BROWNFIELD...
UNION...
WELLMAN...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.
LAT...LON 3327 10234 3312 10250 3296 10236 3298 10208
3319 10216What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:00 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 12, 7:00 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 700 PM CDT WED JUN 12 2002 UPDATE... MCS WITH AREAS OF HEAVY RAIN HAS DEVELOPED ALONG SURFACE CONVERGENCE AXIS IN VERY HIGH CAPE ENVIRONMENT. MORE ISOLATED STORMS OVER THE SOUTHWEST ZONES ARE IN REGION OF FAVORABLE LOW LEVEL INFLOW, BUT ARE ALSO IN AREAS WITH SLIGHTLY WARMER MID LEVEL TEMPERATURES. THIS AREA OF STORMS MAY BECOME AN MCS, AND IF SO, CONVECTION OVER THE NORTHERN ZONES MAY WEAKEN. ZONES HAVE BEEN UPDATED FOR CURRENT PRECIPITATION TRENDS. THE TORNADO WATCH REMAINS IN EFFECT OWING TO HIGH CAPE AND LOCAL OUTFLOW BOUNDARIES, ALTHOUGH PRIMIARY RISK LOOKS TO BE EVOLVING TOWARD LOCALIZED HEAVY RAIN AND FLOODING OF LOW LYING AREAS, AS WELL AS BRIEF STRONG WIND GUSTS. .LUB...TORNADO WATCH TIL 9 PM ZONES 21>31-33>36-39-40
In the hours before
Special weather statement, Jun 12, 3:46 PM CDT, 3 hours 27 minutes before
TXZ021>031-033>036-039-040-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 346 PM CDT WED JUN 12 2002 A TORNADO WATCH IS IN EFFECT UNTIL 900 PM FOR THE FOLLOWING COUNTIES... BAILEY...BRISCOE...CASTRO...CHILDRESS...COCHRAN...CROSBY...FLOYD... HALE...HOCKLEY...LAMB...LUBBOCK...LYNN...MOTLEY...PARMER...SWISHER... TERRY...AND YOAKUM. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:42 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 48 min |
| Jun 13, 4:51 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 54 min |
| Jun 13, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 16 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.